MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7133
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Device evaluated by mfr.: returned product consisted of an emerge balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was a complete separation at the strain relief, the manifold was missing.The balloon was tightly folded.The balloon protector and product mandrel were present.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description
Reportable based on device analysis completed on 12-jun-2020.It was reported that shaft kink occurred.The 20-24mmx2.5-2.75mm target lesion was located in the moderately tortuous and mildly calcified left circumflex artery.A 1.20mm x 15mm emerge balloon catheter was advanced for dilatation.However, during the procedure, the balloon delivery shaft was kinked.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed shaft detached/separated.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10224133
Report Number2134265-2020-08842
Device Sequence Number19631982
Product Code LOX
UDI-Device Identifier08714729806172
UDI-Public08714729806172
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K130391
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2021
Device Model Number7133
Device Catalogue Number7133
Device Lot Number0023561431
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2020
Initial Report FDA Received Date07/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight68